MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH

ST. JUDE MEDICAL BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH
Model Number 407201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During an atrial tachycardia ablation procedure for the left atrium, while conducting the transseptal puncture, a perforation was noted on one of the leaflets of the aortic valve.After performing the transseptal puncture, when passing the guidewire through, the guidewire went down into the aorta.The perforation was diagnosed initially with ultrasound and then later via intracardiac echocardiogram.The procedure was then cancelled and no intervention was administered.There were no performance issues with the abbott product.

Brand Name
BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11154456
Report Number3008452825-2020-00708
Device Sequence Number3940916
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public(01)05414734205160(10)7641674(17)230731
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number407201
Device Catalogue Number407201
Device Lot Number7641674
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;